Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 10, 2021, 7:45 PM EDT for Thomas County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 7:45 PM EDT (23:45 UTC)
- Expired
- Aug 10, 2021, 8:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 30
County Thomas County, GA
The radar
The Tallahassee radar (KTLH), 64 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2209 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
305
WWUS82 KTAE 102345
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
745 PM EDT Tue Aug 10 2021
GAZ158-110015-
Thomas GA-
745 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southeastern Thomas
County through 815 PM EDT...
At 744 PM EDT, Doppler radar was tracking a strong thunderstorm near
Boston, or 9 miles west of Quitman, moving southwest at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Boston, Barwick, Everett, Eason and Oaklawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3066 8375 3067 8393 3078 8397 3090 8375
3089 8374 3074 8374
TIME...MOT...LOC 2344Z 038DEG 13KT 3079 8372
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
02-MONTGOMERYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:55 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Aug 10, 3:55 PM EDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 355 PM EDT Tue Aug 10 2021 .SHORT TERM [Tonight Through Thursday Night]... Typical summer weather will continue, with the daily rhythm of showers and thunderstorms. The subtropical surface ridge axis will extend inland from the Atlantic across the Florida Panhandle, with weak east to southeast steering flow. PW values in the 1.8-2 inch range will provide plenty of moisture for deep moist convection. Bulk shear values of 10 knots or less will mainly support single-cell pulse storms with gusty downdraft winds. Currently, there is a cluster of storms over the Apalachicola National Forest, and another cluster centered up near Columbus, Georgia. The area between these two clusters should fill in with storms over the next few hours, drifting west across southeast Alabama early this evening. Later this evening, the Atlantic seabreeze may bring a round of storms past the I-75 corridor, before dissipation occurs during the early overnight hours. .LONG TERM [Friday Through Tuesday]... After a status quo Friday, our attention will turn to the effects of the tropical system that is forecast to arrive near Florida or over the eastern Gulf this weekend. Potential Tropical Cyclone 6 was located over the far northeast Caribbean Sea this afternoon and is forecast to become a tropical storm late today or tonight. An abundance of guidance brings the storm to the eastern Gulf this weekend, and the official NHC forecast track cone encompasses nearly our entire stretch of Panhandle and Big Bend coast. There are lots of questions about what kind of shape the system will be in. One of the factors will be if the storm has an over-water track through the Straits of Florida, or whether it must first traverse some of the FL Peninsula before arriving in the Gulf. Obviously, details will come into focus over the next few days. For now, the message is simply one of preparedness. The period of highest impact appears to be around Sunday and/or Monday. Regardless of strength, a main concern will be with rainfall potential, especially in light of the flooding that is still ongoing over the SE Big Bend after heavy rain last week. By Tuesday, the question will be how quickly the system exits. There is a mixed signal in guidance, with some lifting the system out, while some pieces of guidance notably hang the storm up over the Southeast U.S.. That would have an impact on flood potential. && .AVIATION... [Through 18Z Wednesday] Afternoon thunderstorms are currently observed in the vicinity of TLH, and thunderstorms will fill in over the next few hours near ECP, DHN, and ABY. Meanwhile, VLD may have to wait for arrival of the Atlantic seabreeze around or after sunset to see thunder. && .MARINE... The main concern for the rest of this week will continue to be erratic and gusty winds near afternoon and evening showers and thunderstorms. Low dispersion values are forecast over inland areas on Wednesday and Thursday afternoons due to weak trasnsport winds. Otherwise, a seasonably moist and unstable air mass will persist, with afternoon seabreezes near the coast. && .FIRE WEATHER... The main concern for the rest of this week will continue to be erratic and gusty winds near afternoon and evening showers and thunderstorms. Low dispersion values are forecast over inland areas on Wednesday and Thursday afternoons due to weak transport winds. Otherwise, a seasonably moist and unstable air mass will persist, with afternoon seabreezes near the coast. && .HYDROLOGY... The Steinhatchee River near Cross City has been slowly receding since early Sunday but remains in moderate flood. This river is a slow responder, so it will likely take the entirety of this week to finally drop below flood stage. On the Lower Suwanee River, river levels will rise for the rest of this week as large quantities of water route down from the Withlacoochee, Upper Suwanee, and the Santa Fe Rivers. Rock Bluff is expected to rise through flood stage this afternoon, and a Flood Warning is in effect there. Points near Branford and Bell are also likely to reach flood later this week, and Wilcox bears watching. Otherwise, slow movement of scattered afternoon thunderstorms means there will be small pockets for each of the next few days with heavy rain. This could bring small areas of localized runoff issues, particularly over our Florida counties. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 93 74 94 74 / 30 60 20 50 20 Panama City 76 91 76 91 76 / 30 50 20 40 20 Dothan 73 93 74 92 73 / 50 50 20 50 20 Albany 74 94 75 95 75 / 20 50 10 40 10 Valdosta 73 93 74 93 73 / 30 40 20 30 10 Cross City 74 91 74 92 73 / 40 40 30 40 20 Apalachicola 77 88 77 89 77 / 20 50 20 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Haner SHORT TERM...Haner LONG TERM...Haner AVIATION...Haner MARINE...Haner FIRE WEATHER...Haner HYDROLOGY...Haner
In the hours before
Special weather statement, Aug 10, 7:02 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
602 PM CDT Tue Aug 10 2021
FLZ007>010-102345-
Central Walton FL-Holmes FL-North Walton FL-Washington FL-
602 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern Walton,
Holmes and northwestern Washington Counties through 645 PM CDT...
At 602 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Bonifay, moving west at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
De Funiak Springs, Bonifay, Eglin Air Force Base, Union, Liberty,
Ponce De Leon, Caryville, Esto, Westville, Noma, Hinsons Crossroads,
Cluster Springs, Gaskin, Whitehead Crossroads, Alpine Heights,
Cerrogordo, Darlington, Gritney, Arrant Settlement and De Funiak
Spring Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3099 8622 3099 8557 3062 8577 3064 8624
TIME...MOT...LOC 2302Z 102DEG 13KT 3073 8584
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 10, 7:09 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
709 PM EDT Tue Aug 10 2021
FLZ018-019-028-029-GAZ159-160-110015-
Inland Taylor FL-Inland Jefferson FL-Madison FL-Lafayette FL-
Brooks GA-Lowndes GA-
709 PM EDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of northwestern
Lafayette, northeastern Jefferson, northeastern Taylor, Madison,
western Lowndes and Brooks Counties through 815 PM EDT...
At 708 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Valdosta to near Mayo. These storms were
nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mayo, Madison, Quitman, Valdosta, Lake Park, Hahira, I-75 At Exit 16,
Remerton, Greenville, Morven, Barwick, Lee, Grooverville, Hamburg,
Buckville, Pinetta, Lovett, Nankin, Empress and Clyattville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3004 8351 3066 8378 3066 8374 3094 8374
3102 8328 3063 8322 3063 8329 3059 8326
3042 8322 3041 8319 3038 8318 3025 8325
3018 8325 3011 8323 3010 8318 3010 8314
3005 8313
TIME...MOT...LOC 2308Z 051DEG 4KT 3092 8333 3009 8321
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 10, 7:12 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
612 PM CDT Tue Aug 10 2021
ALZ065-066-068-102345-
Dale AL-Coffee AL-Geneva AL-
612 PM CDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of southwestern Dale,
southeastern Coffee and central Geneva Counties through 645 PM CDT...
At 611 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Level Plains to near Slocomb. Movement was
west at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Daleville, Geneva, Enterprise, Hartford, Level Plains, Slocomb,
Clayhatchee, Coffee Springs, Black, Chancellor, Kellys Crossroads,
Lucile, Central City, Geneva Municipal A/P, Hendrix Crossroad, Cairns
Aaf, Fadette, Eunola, High Bluff and Highfalls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3125 8603 3130 8572 3124 8568 3123 8569
3121 8569 3120 8571 3120 8564 3100 8549
3099 8585
TIME...MOT...LOC 2311Z 103DEG 10KT 3126 8576 3103 8559
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KRLocal storm report, Aug 10, 7:17 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
717 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG MAYO 30.05N 83.18W
08/10/2021 LAFAYETTE FL 911 CALL CENTER
TREES DOWN IN MAYO.
&&
TBSpecial weather statement, Aug 10, 7:21 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
621 PM CDT Tue Aug 10 2021
ALZ069-102345-
Houston AL-
621 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of central Houston
County through 645 PM CDT...
At 621 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ashford, or 11 miles northeast of Cottonwood, moving west at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cottonwood, Dothan, Kinsey, Ashford, Cowarts, Webb, Columbia, Avon,
Madrid, Gordon, Memphis, Pansey, Sigma, Pearce, Enon, Lovetown,
Wilson Mill, Barber, Olympia Spa Resort and Keytons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3129 8512 3111 8510 3104 8541 3129 8544
3129 8542 3131 8542
TIME...MOT...LOC 2321Z 084DEG 12KT 3120 8520
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KRSpecial weather statement, Aug 10, 7:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
745 PM EDT Tue Aug 10 2021
GAZ158-110015-
Thomas GA-
745 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southeastern Thomas
County through 815 PM EDT...
At 744 PM EDT, Doppler radar was tracking a strong thunderstorm near
Boston, or 9 miles west of Quitman, moving southwest at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Boston, Barwick, Everett, Eason and Oaklawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3066 8375 3067 8393 3078 8397 3090 8375
3089 8374 3074 8374
TIME...MOT...LOC 2344Z 038DEG 13KT 3079 8372
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
02-MONTGOMERYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:33 PM EDT | Special Weather Statement | TAE | Lafayette | 42 min |
| Aug 9, 9:00 PM EDT | Special Weather Statement | TAE | Madison | 30 min |
| Aug 9, 9:12 PM EDT | Areal Flood Advisory | TAE | Madison | 2 hr |
| Aug 10, 3:17 PM EDT | Special Weather Statement | TAE | Leon | 28 min |
| Aug 10, 4:02 PM EDT | Special Weather Statement | TAE | Calhoun, Gulf | 43 min |
| Aug 10, 4:51 PM EDT | Special Weather Statement | TAE | Washington | 24 min |
| Aug 10, 5:17 PM EDT | Special Weather Statement | TAE | Bay | 28 min |
| Aug 10, 5:26 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 64 min |
| Aug 10, 5:47 PM EDT | Special Weather Statement | TAE | Jackson | 28 min |
| Aug 10, 6:05 PM EDT | Special Weather Statement | TAE | Walton | 25 min |
| Aug 10, 6:34 PM EDT | Special Weather Statement | TAE | Washington | 26 min |
| Aug 10, 6:40 PM EDT | Special Weather Statement | TAE | Lafayette | 50 min |
| Aug 10, 6:46 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 59 min |
| Aug 10, 7:02 PM EDT | Special Weather Statement | TAE | Holmes | 43 min |
| Aug 10, 7:09 PM EDT | Special Weather Statement | TAE | Madison | 66 min |
| Aug 10, 4:28 PM EDT | Special Weather Statement | TAE | Calhoun | 32 min |
| Aug 10, 4:59 PM EDT | Special Weather Statement | TAE | Decatur, Seminole | 31 min |
| Aug 10, 5:06 PM EDT | Special Weather Statement | TAE | Baker, Calhoun, Dougherty, Mitchell, Worth | 24 min |
| Aug 10, 5:34 PM EDT | Special Weather Statement | TAE | Baker, Miller, Mitchell | 26 min |
| Aug 10, 6:03 PM EDT | Special Weather Statement | TAE | Colquitt, Miller, Mitchell | 42 min |
| Aug 10, 6:37 PM EDT | Special Weather Statement | TAE | Early | 38 min |
| Aug 9, 8:37 PM EDT | Special Weather Statement | TAE | Coffee | 23 min |
| Aug 9, 8:58 PM EDT | Special Weather Statement | TAE | Dale | 32 min |
| Aug 10, 5:05 PM EDT | Special Weather Statement | TAE | Henry | 40 min |
| Aug 10, 6:39 PM EDT | Special Weather Statement | TAE | Coffee | 36 min |
| Aug 10, 7:12 PM EDT | Special Weather Statement | TAE | Geneva | 33 min |
| Aug 10, 7:21 PM EDT | Special Weather Statement | TAE | Houston | 24 min |
| Aug 10, 7:27 PM EDT | Severe Thunderstorm Warning | TAE | Geneva | 48 min |
| Aug 10, 7:49 PM EDT | Special Weather Statement | TAE | Houston | 26 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.